MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES

WILLIAM A. COOK AUSTRALIA, PTY LTD OVUM ASPIRATION NEEDLE DOUBLE LUMEN; MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Model Number G55797
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Needle collapsed 3 follicles.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Therefore, the visual inspection and functional test could not be performed.No images were provided for evaluation.A review of device history record for work order number (b)(4) was reviewed and appears complete and correct with no evidence that a device non-conformance or deficiency contributed to the reported event.A review of specifications found that a number of processes and checks in place during manufacturing where any blockages would most likely be detected.The subject matter expert medical affairs was consulted on the potential root cause.It was referenced ¿the commonest cause of early collapse/fragility of the follicle is that the follicle is on the point of rupturing spontaneously, in response to the luteinizing hormone [lh] triggering.This can be due to incorrect timing of the trigger, or idiosyncratic individual patient response.Such unusual sensitivity could make the preovulatory follicle unexpectedly fragile, and it could more easily rupture, with consequent loss of the oocyte.A surgeon who is inexperienced could enter follicles with the aspirating pressure not yet turned on.In this situation, a tear of the follicle could allow the fluid to escape before the aspiration starts.That the same problem happened with three follicles does raise the possibility of a hook on the tip of the needle which makes a bigger hole on entry than usual; but if the suction is happening, the oocyte is usually still captured¿.Based on the information provided, a definitive root cause is unknown.Any non-conformance with a device would most likely be detected prior to patient contact during the common clinical practice of a pre-flush with minimal risk to the patient.Please note that an updated 510(k) number has been issued for this device (special 510k 171611).
 
Event or Problem Description
Needle collapsed 3 follicles.

Brand Name
OVUM ASPIRATION NEEDLE DOUBLE LUMEN
Common Device Name
MQE NEEDLE, ASSISTED REPRODUCTION - OVUM PICK-UP ASPIRATION NEEDLES
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
meena harish
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key15136903
Report Number9680654-2022-00012
Device Sequence Number7329820
Product Code MQE
UDI-Device Identifier00827002557970
UDI-Public(01)00827002557970(17)241223(10)A1092943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/23/2024
Device Model NumberG55797
Device Catalogue NumberK-OPSD-1735-A-S-US
Device Lot NumberA1092943
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date07/31/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale